Alert archive / Georgia / Flash Flood Warnings in 1999

Flash Flood Warning 2, NWS Tallahassee, FL

May 29, 1999Worth County, Georgia

NWS Tallahassee, FL issued this flash flood warning at May 29, 1999, 1:29 AM EDT for Worth County, Georgia. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 29, 1999, 1:29 AM EDT (05:29 UTC)
Expired
May 29, 1999, 3:30 AM EDT
In force
2 hr
Issued by
NWS Tallahassee, FL
Area
Whole counties

County Worth County, GA

The radar

The Moody AFB radar (KVAX), 109 km from the middle of the area, began a volume at 05:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 5.5 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 1999-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1247 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 1999-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1247 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
975 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTLH 290529
FFWTLH
GAC321-290730-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
129 AM EDT SAT MAY 29 1999

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WEST CENTRAL WORTH COUNTY IN SOUTHWESTERN GEORGIA

* UNTIL 330 AM EDT

* AT 130 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A STATIONARY CLUSTER OF THUNDERSTORMS JUST WEST OF SYLVESTER ALONG
  AND NORTH OF HIGHWAY 82. RADAR ESTIMATES THAT 4 INCHES OF RAIN
  HAD ALREADY FALLEN IN THIS AREA. ADDITIONAL RAIN WILL MAKE FLASH
  FLOODING LIKELY.

* EXCESSIVE RAINFALL AT THE RATE OF 2 INCHES PER HOUR WILL PRODUCE
  FLASH FLOODING AROUND AND JUST WEST OF SYLVESTER THROUGH 330 AM
  EDT.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS DIFFICULT TO RECOGNIZE
THE DANGERS OF FLOODS AND FLASH FLOODS.  IF FLASH FLOODING IS
OBSERVED...ACT QUICKLY.  MOVE UP TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJE"CT TO FLOODING WHEN WATER BEGINS RISING.  MOTORISTS
SHOULD NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at May 28, 9:00 PM EDT, 4 hours 29 minutes earlier.

Area forecast discussion, May 28, 9:00 PM EDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
900 PM EDT FRI MAY 28 1999

ETA AND NGM SHOW SIMILAR TREATMENT OF MAJOR FEATURES..INCLUDING THE
WEAKENING MOISTURE BOUNDARY AND ASSOCIATED PRECIPITATION FIELDS IN
THE SOUTHEASTERN U.S. .. EVEN AS THEY TRY TO BUILD A SURFACE RIDGE
EAST OF THE APPALACHIANS.  LATEST SURFACE DATA SHOW THE AIR MASS
JUST TO THE NORTH OF THE CWA IS SOMEWHAT DRIER (DEWPOINTS ARE IN THE
LOW 60S VS. MID- TO UPPER-60S LAST NIGHT).. BUT THE PERSISTENT
BOUNDARY AND THE STILL-ABUNDANT MOISTURE WILL TEND TO KEEP THE AREA
UNSETTLED OVER THE NEXT COUPLE OF DAYS.  TLH SOUNDING TONIGHT WAS
MOIST UP TO 450MB (PW OF 1.85) AND MODERATELY UNSTABLE (LI OF -3).
WITH THE POSSIBILITY THAT THE FRONT WILL BEGIN TO MOVE NORTH AS A
WARM FRONT LATER IN THE FORECAST PERIOD..AND LIKELY SEA BREEZE
BOUNDARY TOMORROW..EXPECT ENHANCED PROBABILITY OF PRECIPITATION
TOMORROW AFTERNOON.  THUS I CONCUR WITH PREVIOUS FORECASTER IN GOING
WITH WETTER FAN GUIDANCE.

TLH  65/86 66/87 3523
PFN  69/84 69/85 3523
DHN  65/85 67/87 3523
ABY  64/84 65/84 -523
VLD  65/86 66/87 3523

DYE

Nearby

Flash Flood Warnings in Georgia, 1999Every flash flood warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.